Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 6, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Jan 27, 2006, 3:42 PM PST for 5 counties in Nevada; 4 counties in California. It took effect at Jan 28, 2006, 3:25 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2006, 3:42 PM PST (23:42 UTC)
- In effect from
- Jan 28, 2006, 3:25 AM PST
- Expired
- Jan 28, 2006, 8:00 PM PST
- In force
- 17 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Mono County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 17 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 272342 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 342 PM PST FRI JAN 27 2006 CAZ070-NVZ003-005-281300- /O.UPG.KREV.HW.A.0001.060128T1600Z-060129T0400Z/ /O.NEW.KREV.HW.W.0001.060128T1600Z-060129T0400Z/ SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH 342 PM PST FRI JAN 27 2006 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PST SATURDAY. A COLD FRONT WILL MOVE INTO NORTHWEST NEVADA AND NORTHEAST CALIFORNIA SATURDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH SATURDAY MORNING. WIND GUSTS UP TO 60 MPH ARE EXPECTED IN VALLEY LOCATIONS...WITH GUSTS TO 80 MPH IN FOOTHILL LOCATIONS AND WIND PRONE AREAS. THE WINDS WILL DIMINISH SATURDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ NVZ001-004-281300- /O.NEW.KREV.WI.Y.0006.060128T2000Z-060129T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 342 PM PST FRI JAN 27 2006 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 12 PM TO 8 PM PST SATURDAY. A COLD FRONT WILL MOVE INTO NORTHERN NEVADA SATURDAY AFTERNOON. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 50 MPH SATURDAY AFTERNOON. THE WINDS WILL DIMINISH SATURDAY EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ073-281300- /O.EXT.KREV.HW.A.0001.060128T2000Z-060129T0400Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 342 PM PST FRI JAN 27 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A FAST MOVING PACIFIC STORM WILL MOVE THROUGH NORTHERN NEVADA AND CALIFORNIA SATURDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 50 MPH BY SATURDAY AFTERNOON. WIND GUSTS OF 60 TO 80 MPH ARE POSSIBLE ALONG THE HIGHWAY 395 CORRIDOR IN WIND PRONE AREAS. THE WINDS ARE EXPECTED TO DIMINISH SATURDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF MORE THAN 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
4 follow-up statements
000 WWUS75 KREV 281125 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 325 AM PST SAT JAN 28 2006 CAZ070-NVZ003-005-282100- /O.CON.KREV.HW.W.0001.060128T1600Z-060129T0400Z/ SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH 325 AM PST SAT JAN 28 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PST THIS EVENING... A COLD FRONT WILL MOVE INTO NORTHWEST NEVADA AND NORTHEAST CALIFORNIA THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH DURING THE MORNING. WIND GUSTS UP TO 60 MPH ARE EXPECTED IN VALLEY LOCATIONS...WITH GUSTS UP TO 80 MPH IN FOOTHILL LOCATIONS AND WIND PRONE AREAS. THE WINDS WILL DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVEL OF HIGH PROFILE VEHICLES IS DISCOURAGED THIS AFTERNOON AND EVENING. $$ CAZ073-282100- /O.UPG.KREV.HW.A.0001.060128T2000Z-060129T0400Z/ /O.EXA.KREV.WI.Y.0006.060128T2000Z-060129T0400Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 325 AM PST SAT JAN 28 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING. A COLD FRONT WILL MOVE INTO NORTHEAST CALIFORNIA THIS AFTERNOON. AHEAD OF THE FRONT SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO 55 MPH BY THIS AFTERNOON. LOCAL WIND GUSTS UP TO 70 MPH ARE POSSIBLE ALONG THE HIGHWAY 395 CORRIDOR IN WIND PRONE AREAS. THE WINDS ARE EXPECTED TO DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ001-004-282100- /O.CON.KREV.WI.Y.0006.060128T2000Z-060129T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 325 AM PST SAT JAN 28 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING... A COLD FRONT WILL MOVE INTO NORTHERN NEVADA THIS AFTERNOON. AHEAD OF THE FRONT SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON. THE WINDS WILL DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KREV 282045 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1245 PM PST SAT JAN 28 2006 CAZ070-282145- /O.CAN.KREV.HW.W.0001.000000T0000Z-060129T0400Z/ SURPRISE VALLEY CALIFORNIA- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...FORT BIDWELL 1245 PM PST SAT JAN 28 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELED THE HIGH WIND WARNING. A COLD FRONT IS MOVING THROUGH SURPRISE VALLEY EARLY THIS AFTERNOON...ENDING THE THREAT FOR HIGH WINDS. $$ NVZ003-005-290400- /O.CON.KREV.HW.W.0001.000000T0000Z-060129T0400Z/ GREATER RENO-CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE... EMPIRE...GERLACH 1245 PM PST SAT JAN 28 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED IN VALLEY LOCATIONS INTO EARLY EVENING FROM GERLACH...SOUTHWARD INTO THE RENO...CARSON CITY...AND MINDEN AREAS. GUSTS UP TO 70 MPH ARE EXPECTED IN FOOTHILL LOCATIONS AND WIND PRONE AREAS. THE WINDS WILL DIMINISH THIS EVENING AS THE RESPONSIBLE STORM SYSTEM MOVES EAST OF THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVEL OF HIGH PROFILE VEHICLES IS DISCOURAGED THIS AFTERNOON AND EVENING. $$ CAZ073-NVZ001-004-290400- /O.CON.KREV.WI.Y.0006.000000T0000Z-060129T0400Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON... IMLAY 1245 PM PST SAT JAN 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A COLD FRONT HAS MOVED INTO EXTREME NORTHERN NEVADA EARLY THIS AFTERNOON. AHEAD OF THE FRONT...SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED INTO EARLY EVENING...ESPECIALLY ALONG INTERSTATE 80...PORTIONS OF HIGHWAY 50...AND ALONG HIGHWAY 395 IN MONO COUNTY. THE WINDS WILL DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KREV 282308 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 308 PM PST SAT JAN 28 2006 NVZ005-290400- /O.CAN.KREV.HW.W.0001.000000T0000Z-060129T0400Z/ /O.EXA.KREV.WI.Y.0006.000000T0000Z-060129T0400Z/ NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...EMPIRE...GERLACH 308 PM PST SAT JAN 28 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELED. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO CONTINUE INTO EARLY EVENING...MAINLY FROM GERLACH SOUTHWARD. THE WINDS WILL DIMINISH THIS EVENING AS A STORM SYSTEM EXITS THE REGION. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ003-290400- /O.CON.KREV.HW.W.0001.000000T0000Z-060129T0400Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 308 PM PST SAT JAN 28 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE IN VALLEY LOCATIONS INTO EARLY EVENING. GUSTS UP TO 60 MPH ARE EXPECTED IN FOOTHILL LOCATIONS AND WIND PRONE AREAS. THE WINDS WILL DIMINISH THIS EVENING AS THE RESPONSIBLE STORM SYSTEM MOVES EAST OF THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVEL OF HIGH PROFILE VEHICLES IS DISCOURAGED THIS AFTERNOON AND EVENING. $$ CAZ071-290400- /O.EXA.KREV.WI.Y.0006.000000T0000Z-060129T0400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 308 PM PST SAT JAN 28 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO CONTINUE INTO EARLY EVENING...MAINLY IN LASSEN COUNTY ALONG HIGHWAY 395 FROM HONEY LAKE SOUTHWARD. THE WINDS WILL DIMINISH THIS EVENING AS A STORM SYSTEM EXITS THE REGION. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ073-NVZ001-004-290400- /O.CON.KREV.WI.Y.0006.000000T0000Z-060129T0400Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON... IMLAY 308 PM PST SAT JAN 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTHWEST TO WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE INTO EARLY EVENING FOR MANY AREAS...ESPECIALLY ALONG INTERSTATE 80...PORTIONS OF HIGHWAY 50...AND ALONG HIGHWAY 395 IN MONO COUNTY. THE WINDS WILL DIMINISH THIS EVENING AS A STORM SYSTEM EXITS THE REGION. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KREV 290340 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 740 PM PST SAT JAN 28 2006 NVZ003-290445- /O.EXP.KREV.HW.W.0001.000000T0000Z-060129T0400Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 740 PM PST SAT JAN 28 2006 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING. WEST TO SOUTHWEST WINDS ACROSS THE RENO AND CARSON CITY AREAS WILL CONTINUE TO DIMINISH THIS EVENING. EXPECT WEST WINDS OF 5 TO 15 MPH WITH GUSTS TO 30 MPH THE REMAINDER OF THE NIGHT. $$ CAZ071-073-NVZ001-004-005-290445- /O.EXP.KREV.WI.Y.0006.000000T0000Z-060129T0400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MONO- MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON... IMLAY...EMPIRE...GERLACH 740 PM PST SAT JAN 28 2006 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. WINDS CONTINUE TO DIMINISH ACROSS EASTERN CALIFORNIA AND WESTERN NEVADA. EXPECT WEST TO NORTHWEST WINDS OF 5 TO 15 MPH THE REMAINDER OF THE NIGHT WITH PEAK GUSTS TO 35 MPH IN WIND PRONE AREAS. $$ JW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jan 27, 3:00 PM PST, 42 minutes earlier.
Area forecast discussion, Jan 27, 3:00 PM PST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
300 PM PST FRI JAN 27 2006
.SHORT TERM...
UPPER TROUGH IN GULF OF ALASKA BECOMING MORE NEG TILT AS NWLY
JET SPINS UP IN SW QUAD TO AROUND 180 KTS. WARM SECTOR CLOUDS
IN EXIT REGION OF JET TO SPREAD OVER AREA TONIGHT WITH LIGHT
PCPN MOVG INTO NE CA AFTER MIDNIGHT AND S INTO TAHOE AREA BY
SUNRISE SATURDAY. STRONG SWLY WINDS DEVELOPING SATURDAY MORNING
WITH 700 MB JET MAX AROUND 60-70 KTS FORECAST ACROSS AREA AROUND
18Z. WSETA 90AGL SFC WINDS INDICATE GUST POTENTIAL TO AROUND 60
KTS ALONG 395 CORRIDOR FROM LASSEN COUNTY INTO NRN MONO COUNTY
SATURDAY. WILL UPGRADE HIGH WIND WATCHES TO WARNINGS EXCEPT FOR
MONO COUNTY AS DELAY IN ONSET OF WINDS EXPECTED UNTIL SATURDAY
AFTERNOON. ALSO ISSUED WIND ADVISORY FOR WEST CENTRAL NEVADA
ZONES 1 AND 4 TO MATCH MONO WIND WATCH FROM NOON UNTIL 8 PM
SATURDAY. WINTER STORM WATCHES UPGRADED TO WARNINGS IN TAHOE
AND LASSEN ZONES WHERE MAIN EMPHASIS ON HIGH WINDS COMBINING
WITH SNOW TO PRODUCE BLIZZARD CONDITIONS OVER NRN SIERRA PASSES
AND EXPOSED UPPER ELEVATIONS. SNOW AMOUNTS GENERALLY 6-12 INCHES
ABOVE 7000 FEET IN NRN SIERRA WITH 3-6 INCHES IN ADJACENT VALLEYS
DOWN TO 5500 FEET. MODELS SPEEDING UP NEXT SYSTEM MOVING INTO
NRN CWA ON MONDAY BUT WILL KEEP POPS MAINLY N OF I80 AND IN
CHC CATEGORY UNTIL BETTER CONSENSUS OCCURS WITH TIMING OF
FEATURES IN FAST ZONAL FLOW ACROSS PACIFIC. SNOW LEVELS RISING
TO AROUND 5500 FEET BY SATURDAY AFTERNOON AND SHOULD CONTINUE TO
SLOWLY RISE EARLY NEXT WEEK UNDER A MILD PACIFIC FLOW. TEMPS
ALSO MODERATING WITH BOTH HIGH AND LOW READINGS AROUND 5 TO 10
DEGREES ABOVE THE SEASONAL NORMALS. THIS WOULD TRANSLATE TO HIGHS
IN THE 50S IN WRN NV VALLEYS AND LOWS IN THE UPPER 20S TO MID 30S
FOR NEXT FEW DAYS. CYLKE
.LONG TERM...TUESDAY THROUGH FRIDAY...
ON TUESDAY THE UPPER TROUGH SHOULD BE MOVING INTO THE ROCKIES WITH A
SERIES OF SHORTWAVES APPROACHING NORTHERN CALIFORNIA. WITH THESE
VORT MAXIMA MOVING ACROSS REGION WILL CONTINUE WITH SLIGHT CHANCE
PRECIP...MAINLY IN NORTHERN ZONES...TUE THROUGH THURS. EASTERN
PACIFIC RIDGE FINALLY BUILDS INTO THE WEST COAST ON FRIDAY GIVING
THE KREV CWFA CLEARING SKIES AND DRY CONDITIONS. TEMPERATURES
THROUGH THE EXTENDED SHOULD BE SLIGHTLY ABOVE NORMAL. OHARA
&&
.AVIATION...
VFR CONDITIONS THROUGH TONIGHT. BY 12Z SATURDAY MVFR CONDITIONS ARE
POSSIBLE AT KTVL AND KTRK AS SYSTEM MOVES THROUGH THE SIERRA. WINDS
WILL ALSO INCREASE TONIGHT ACROSS THE EASTERN SIERRA AND NORTHWEST
NEVADA. OHARA
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING FROM 7 AM TO 10 PM PST SATURDAY FOR NVZ002.
HIGH WIND WARNING FROM 8 AM TO 8 PM PST SATURDAY FOR NVZ003-
NVZ005.
WIND ADVISORY FROM 12 PM TO 8 PM PST SATURDAY FOR NVZ001-NVZ004.
CA...WINTER STORM WARNING FROM 7 AM TO 10 PM PST SATURDAY FOR CAZ071-
CAZ072.
HIGH WIND WARNING FROM 8 AM TO 8 PM PST SATURDAY FOR CAZ070.
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR CAZ073.
&&Hazardous weather outlook, Jan 27, 6:00 AM PST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 600 AM PST FRI JAN 27 2006 CAZ070>073-NVZ001>005-281500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 600 AM PST FRI JAN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT SOUTHWESTERLY WINDS WILL BEGIN TO STRENGTHEN AND BECOME GUSTY AT TIMES THIS EVENING AS A FAST MOVING PACIFIC STORM CONTINUES TO APPROACH THE SIERRA AND WESTERN NEVADA TODAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. SEE THE LATEST WEATHER MESSAGE /WWUS75 KREV NPWREV/ FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS AND MOUNTAIN SNOW WILL ACCOMPANY A WINTER STORM MOVING INTO THE SIERRA AND WESTERN NEVADA SATURDAY. SEE THE LATEST SPECIAL WEATHER STATEMENT /WWUS85 KREV SPSREV/ FOR ADDITIONAL INFORMATION. A HIGH WIND WATCH REMAINS IN EFFECT UNTIL SATURDAY AFTERNOON. SEE THE LATEST WEATHER MESSAGE /WWUS75 KREV NPWREV/ FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER EVENTS ACCORDING TO ESTABLISHED CRITERIA. SMM
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 9:44 PM PST | High Wind Watch | REV | Douglas, Lyon, Storey, Washoe | 46 hr |
| Jan 27, 9:29 AM PST | Winter Storm Watch | REV | Douglas, Washoe | 6 hr |
| Jan 27, 3:09 PM PST | Winter Storm Warning | REV | Douglas, Washoe | 24 hr |
| Jan 27, 3:42 PM PST | High Wind Warning | REV | Douglas, Lyon, Storey, Washoe | 28 hr |
Nearby
Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.